MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD DISPOSABLE CHILD SKULL PIN (STEEL); N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD DISPOSABLE CHILD SKULL PIN (STEEL); N/A
Model Number A1084
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Unclear Information (4052)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the reported incident is not available for evaluation.An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3004608878-2022-00253: a facility reported that one of the surgeons was about to use pediatric pins on an adult patient, but fortunately realized prior to the case and the pins were changed.Nurse manager believes that the main reason was that the packaging for a1083 mayfield adult pins and a1084 mayfield pediatric pins looks similar in size and the pin protectors are both blue.There was no patient contact and no delay in surgery reported.
 
Additional Manufacturer Narrative
Mayfield disposable child skull pin (a1084) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.However, this issue was internally investigated, and determined to be customer error and not a product deficiency.The internal review found there were only two complaints from the same facility for this issue, and there has been no other recent complaints reported for pediatric skull pins or an issue differentiating between adult and pediatric disposable skull pins.The current package labeling for the a1084 pediatric skull pins meets all requirements and is properly labeled to identify the product.Additionally, there is not a negative trend with complaint data that would trigger an action.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Corrected field: h6 (medical device problem code 1).This mdr is being submitted for correction of an error which was submitted in the initial mdr."medical device problem code" should have been coded as 4052 (see below).

Brand Name
MAYFIELD DISPOSABLE CHILD SKULL PIN (STEEL)
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15924241
Report Number3004608878-2022-00254
Device Sequence Number17457572
Product Code HBL
UDI-Device Identifier10381780025795
UDI-Public10381780025795
Combination Product (Y/N)N
PMA/510(K) Number
K941558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1084
Device Catalogue NumberA1084
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer01/17/2023
07/24/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/21/2023
07/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown